Reactions 1680, p248 - 2 Dec 2017 Gastrointestinal toxicity: case report A 54-year-old man developed gastrointestinal (GI) toxicity during treatment with mycophenolate mofetil. The man had undergone living donor kidney transplant, following which, therapy with mycophenolate mofetil 1 g/day [route not stated], methylprednisolone and tacrolimus was initiated. He had also undergone cholecystectomy at the age of 44 years. Two years following the transplant, he developed watery diarrhoea occurring 5 6 times per day. Multiple deep ulcers in the ileum were revealed by ileocolonoscopy. Pathological findings demonstrated mild crypt distortion. Interferon γ-release assays were positive. CMV-C7HRP- positive cells were present at only one cell per 5 × 10 peripheral blood leucocytes were present in his serum. Based on the form of ulcers, CMV infection was suspected. The man received treatment with valganciclovir. However, it was ineffective and the symptoms worsened. On day 22 of valganciclovir therapy, he was admitted to hospital. His diarrhoea had worsened to more than 10 times/day. A highly elevated C-reactive protein (CRP) level was revealed by laboratory data. CMV-C7HRP was negative. His CRP level and symptoms improved after receiving total parenteral nutrition. On day 24, the ulcers increased in size and bloody stools were observed. Valganciclovir therapy was changed to ganciclovir. His symptoms and CRP levels worsened after the initiation of oral feeding on day 29. The ileal ulcers grew larger and deeper on day 32. He was diagnosed with GI toxicity due to mycophenolate mofetil [duration of therapy to reaction onset not stated]. His therapy with mycophenolate mofetil was changed to mizoribine. An immediate improvement in his symptoms was observed. His CRP levels returned to normal. After six months, the mucosa of the ileum healed. Author comment: "The patient was subsequently diagnosed with gastrointestinal toxicity of [mycophenolate mofetil] and [mycophenolate mofetil] was switched to mizoribine." Sonoda A, et al. Deep ulcers in the ileum associated with mycophenolate mofetil. Internal Medicine 56: 2883-2886, No. 21, 01 Nov 2017. Available from: URL: http://doi.org/10.2169/internalmedicine.8815-17 - Japan 803284479 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
All the latest content is available, no embargo periods.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud